MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT DRILLING TEMPLATES; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC ELITE COMPRESSION IMPLANT DRILLING TEMPLATES; BONE STAPLE
Model Number EL-DTS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/19/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, an elite compression implant broke during an unknown procedure.The surgeon got a large subtalar boot and torqued which broke the plastic/metal sleeve.There were plastic fragments generated from broken device.It was noted that the use of bouncing screws off and around each other was done since it can't be done with staples.There was no surgical delay.Procedure was successfully completed.Patient outcome was unknown.Concomitant devices reported: unknown screw (part # unknown, lot # unknown, quantity # unknown), unknown plate (part # unknown, lot # unknown, quantity # unknown).This report is for one (1) elite compression implant drilling templates.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.No product was returned; the investigation was performed based upon a review of the received medical images.Upon review of the medical images, it can be confirmed that the drilling template is broken.The cause for the damage is not able to be determined.Manufacturing investigation investigation was performed based on the provided picture.The picture shows a broken 30mm elite drill guide.The drill guide broke on the two left inserts, which confirms the complaint description.A device history record (dhr) review on this instrument could not be performed as the lot number was not provided.A relevant drawing for the device was reviewed during the investigation (the drawing at the time of manufacture is current).This is a known issue with the elite drill guides, due to the press-in operation within the assembly process of the drill guides.Relevant actions have been taken to address the issue.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.No further corrective action is deemed necessary at this time.Device was not returned to cq for device evaluation, therefore, material assessment or dimensional inspection could not be performed.Risk documentation relevant actions have been taken to address the issue.No further actions are required at this moment.Conclusion: it has been determined that no further corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Surgeon stated that they are used to having screws bounce off and around each other; it can¿t be done with staples.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A review of the device history record device history lot null, dhr review, part number: el-dts, bme lot number: bdt180700, manufacturing date or release to warehouse date: 3 aug 2018, place of manufacture: biomedical enterprises, san antonio, tx, lot expiration date: 17 july 2023.Dhr review: no ncmrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device history batch null,null, device history review null,this lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Investigation summary background: it was reported that an elite compression implant broke during an unknown procedure no product was returned; the investigation was performed based upon a review of the received medical images attached to the main complaint "(b)(4) intake email with device image received from j&j employee 20dec2018").Upon review of the medical images, it can be confirmed that the drilling template is broken.The cause for the damage is not able to be determined.Manufacturing investigation investigation was performed based on picture provided in the attached file ((b)(4) additional information from sales consultant 10jan2019).The picture shows a broken 30mm elite drill guide.The drill guide broke on the two left inserts, which confirms the complaint description.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.However, the potential impact of the design to the complaint condition is addressed under capa-007823.No further corrective action is deemed necessary at this time.Device was not returned to cq for device evaluation, therefore, material assessment or dimensional inspection could not be performed.Manufacturing investigation description visual inspection of the returned devices showed that the 30mm drill guide was completely broken on one side of the base (refer to returned device pictures in complaint), therefore confirming the complaint condition.Performed 20 june 2019.No manufacturing related issue was identified and/or confirmed, therefore review to the specific prm and prm line is not required.However, the potential impact of the design to the complaint condition is addressed under capa-007823.No further corrective action is deemed necessary at this time.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ELITE COMPRESSION IMPLANT DRILLING TEMPLATES
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8250674
Report Number2939274-2019-55873
Device Sequence Number13842329
Product Code JDR
UDI-Device Identifier00810633021965
UDI-Public(01)00810633021965
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150125
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2023
Device Model NumberEL-DTS
Device Catalogue NumberEL-DTS
Device Lot NumberBDT180700
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2018
Supplement Date Received by Manufacturer02/15/2019
07/01/2019
07/12/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date02/15/2019
07/11/2019
07/22/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;